Jump to content

Zoloft?.... Scared Of Rocking The Boat?


Recommended Posts

Hi all,

Was diagnosed with POTS toward the end of last year after a conclusive TTT and 24 hour ECG. I have been prescribed Florinef 0.01mg, Propranolol LA 80mg and salt tablets 3 times daily......I am doing alot better than I was! (touch wood). This time last year, I couldn't make it out of bed, and even needed help to get to the bathroom, I was so dizzy and tachycardic. However since the beginning of this year I have been plagued by constant nausea. I have had all the routine GI tests, gastroscopy, gall bladder scan etc (no gastric emptying test however) and they have all returned normal. My GI doctor returned me to my GP who after breaking down in tears in his surgery last week due to this never ending nausea and exhaustion wants to put me of Zoloft. He thinks I'm depressed (the tears probably did nothing to tell him otherwise) but he is also aware of Zoloft's use in POTS, although he doesn't fully understand the condition.

My query now is whether to take the Zoloft. I have read that it can make nausea worse, so I question my GP for prescribing when feeling so sick is my main concern. I am also frightened of undoing any success I have had with my POTS so far.....I really don't want to be bedridden again but would love even the tiniest bit of extra energy. Any help, advice or suggestions would be greatly appreciated.

Link to comment
Share on other sites

I haven't taken Zoloft specifically. But before we knew I had pots and were just thinking it was anxiety attacks, I tried paxil and lexapro and they both made my POTS symptoms worse....dizziness, nausea, hot flashes followed by chills. It was like clockwork. A half hour after taking a pill I would become symptomatic.

That being said, there are people who have been helped hy drugs in this class. There's no way to know how you'll do unless you are willing to try. Have you weighed the pros and cons of taking it? What are you willing to put up with in the way of side effects? Do you believe you have depression and this is a medication that will help you? Do you believe it will help your nausea?

Link to comment
Share on other sites

I've researched Zoloft extensively on the www, and I am in two minds about the information I have found. I know that it can help Potsies, but have read few reports of it helping side effect free.......the first 2 weeks on Zoloft for most people sound like a living ****!

After elimination of other illnesses, I can only assume my constant nausea is down to POTS......it is driving me to distraction. Anti emetics aren't helping, and for that reason reason I can only assume it's because of fluctuating BP levels.....maybe Zoloft would regulate my BP somewhat?

I never used to be afraid of medications pre POTS, but these days I analyse everything as I'm petrified of making an already intolerable situation worse.

I'm really suffering with hot flashes and temperature regulation at the moment also....my GP said the Zoloft would help with that but all evidence I have found this far is that it can make sweating worse....it's a total minefield!!

Link to comment
Share on other sites

My son has taken Zoloft for 3 years and has never had a problem. I saw the effects on him within 5 days. It does take a little bit of time to get into the system. It also helps the blood flow in the front lobe of the brain so his cardiologist knew he would get a 2 for 1 benefit if it helped. His concentration and brain fog is much better.

Speaking of hot flashes and temperature regulation problems. Has your doctor thought about extended release clondine for night time? My son had problems with waking up drenched in sweat and staying asleep. The extended release clonidine solved this problem.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...